Marijuana is a gateway drug as it is often the first drug that potential substance abusers try to see if they like it and if they can handle heavier drugs. Others start using marijuana with no intention of ever using anything else, but drug abuse has a way of growing on people. As their inhibitions decrease through prolonged marijuana use, they begin to believe that they can handle heavier drugs: since marijuana seems to have done no damage, they begin a downward spiral of combining marijuana with harder substances. One drug so used is morphine.
If you mix marijuana with morphine, you may suffer any number of troubling and potentially dangerous symptoms. Using these drugs in conjunction may produce the following effects:
Marijuana has both stimulant and depressant properties, so it can at once enhance the effects of the depressant morphine and give the user a buzz resembling stimulant use. This results in a confused mental state and intense euphoria. Users of this combination find it addictive, which greatly increases their chances of overdose and medical emergency that can result in death.
You can take too much marijuana to cause overdose symptoms, which can include the following problems:
If you recognize these symptoms, consider calling 911 for emergency help. Also, morphine overdose is a major cause for concern. Its symptoms include these issues:
Overdose on either drug is dangerous in itself, but combined use produces effects that can conflict. Because these drugs both depress the body considerably, the effects may be too much for the body to handle. This combination can result in death, so seek emergency help if you overdose one these drugs.
If you or a loved one abuses marijuana and/or morphine, find recovery help before the bodily damage is too great to repair. Our toll-free helpline is available 24 hours a day to guide you to recovery options. We can check your insurance options or lead you to a rehab facility that meets your needs. Make the best choice for your body, and call us today.